Alert archive / New Jersey / Wind Advisories in 2024

Wind Advisory 7, NWS New York, NY

April 2, 2024Putnam County, Rockland County, Westchester County, New York; 4 counties in New Jersey; 4 counties in Connecticut

NWS New York, NY issued this wind advisory at Apr 2, 2024, 3:20 PM EDT for Putnam County, Rockland County, Westchester County, New York; 4 counties in New Jersey; 4 counties in Connecticut. It took effect at Apr 3, 2024, 11:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 3:20 PM EDT (19:20 UTC)
In effect from
Apr 3, 2024, 11:00 AM EDT
Expired
Apr 4, 2024, 3:55 AM EDT
In force
17 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WWUS71 KOKX 021920
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
320 PM EDT Tue Apr 2 2024

CTZ005>008-NJZ004-103>108-NYZ068>070-031000-
/O.NEW.KOKX.WI.Y.0007.240403T1500Z-240404T0900Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-Eastern Passaic-Western Bergen-Eastern Bergen-Western
Essex-Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-
320 PM EDT Tue Apr 2 2024

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM EDT 
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...From 11 AM Wednesday to 5 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-031000-
/O.NEW.KOKX.HW.A.0003.240403T1500Z-240404T0900Z/
Southern Fairfield-Southern New Haven-Southern Middlesex-Southern
New London-Hudson-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern
Queens-Northern Nassau-Southern Queens-Southern Nassau-
320 PM EDT Tue Apr 2 2024

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE 
WEDNESDAY NIGHT...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...From Wednesday morning through late Wednesday night.

* IMPACTS...Damaging winds could down numerous tree branches as well 
  as scattered trees and powerlines. Power outages are possible. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

JT
5 follow-up statements
695 
WWUS71 KOKX 030829
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
429 AM EDT Wed Apr 3 2024

CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-032100-
/O.UPG.KOKX.HW.A.0003.240403T1500Z-240404T0900Z/
/O.NEW.KOKX.HW.W.0002.240403T1500Z-240404T1000Z/
Southern Fairfield-Southern New Haven-Southern Middlesex-Southern
New London-Hudson-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern
Queens-Northern Nassau-Southern Queens-Southern Nassau-
429 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT 
THURSDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...From 11 AM this morning to 6 AM EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CTZ005>008-NJZ004-103>108-NYZ068>070-032100-
/O.EXT.KOKX.WI.Y.0007.240403T1500Z-240404T1000Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-Eastern Passaic-Western Bergen-Eastern Bergen-Western
Essex-Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-
429 AM EDT Wed Apr 3 2024

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT 
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...From 11 AM this morning to 6 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BR
306 
WWUS71 KOKX 032007
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
407 PM EDT Wed Apr 3 2024

CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-040600-
/O.EXT.KOKX.HW.W.0002.000000T0000Z-240404T0600Z/
Southern Fairfield-Southern New Haven-Southern Middlesex-Southern
New London-Hudson-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern
Queens-Northern Nassau-Southern Queens-Southern Nassau-
407 PM EDT Wed Apr 3 2024

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CTZ005>008-NJZ004-103>108-NYZ068>070-040600-
/O.EXT.KOKX.WI.Y.0007.000000T0000Z-240404T0600Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-Eastern Passaic-Western Bergen-Eastern Bergen-Western
Essex-Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-
407 PM EDT Wed Apr 3 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DW
392 
WWUS71 KOKX 040320
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
1120 PM EDT Wed Apr 3 2024

CTZ011-012-NYZ079-081-040900-
/O.EXT.KOKX.HW.W.0002.000000T0000Z-240404T0900Z/
Southern Middlesex-Southern New London-Northeast Suffolk-
Southeast Suffolk-
1120 PM EDT Wed Apr 3 2024

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...In Connecticut, Southern Middlesex and Southern New London 
  Counties. In New York, Northeast Suffolk and Southeast Suffolk 
  Counties.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CTZ009-010-NJZ006-NYZ071>075-078-080-176>179-040600-
/O.CON.KOKX.HW.W.0002.000000T0000Z-240404T0600Z/
Southern Fairfield-Southern New Haven-Hudson-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings
(Brooklyn)-Northwest Suffolk-Southwest Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
1120 PM EDT Wed Apr 3 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CTZ005>008-040900-
/O.EXT.KOKX.WI.Y.0007.000000T0000Z-240404T0900Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-
1120 PM EDT Wed Apr 3 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Northern Fairfield, Northern Middlesex, Northern New 
  Haven, and Northern New London Counties.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NJZ004-103>108-NYZ068>070-040600-
/O.CON.KOKX.WI.Y.0007.000000T0000Z-240404T0600Z/
Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-
1120 PM EDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...In New Jersey, Eastern Bergen, Eastern Essex, Eastern 
  Passaic, Eastern Union, Western Bergen, Western Essex, and Western 
  Union Counties. In New York, Northern Westchester, Putnam, and 
  Rockland Counties.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Goodman
781 
WWUS71 KOKX 040558
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
158 AM EDT Thu Apr 4 2024

CTZ009-010-NJZ006-NYZ071>075-078-080-176>179-040700-
/O.EXP.KOKX.HW.W.0002.000000T0000Z-240404T0600Z/
Southern Fairfield-Southern New Haven-Hudson-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings
(Brooklyn)-Northwest Suffolk-Southwest Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
158 AM EDT Thu Apr 4 2024

...HIGH WIND WARNING WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING...

Winds will continue to lighten into the early morning hours and the 
warning is being allowed to expire.

$$

NJZ004-103>108-NYZ068>070-040700-
/O.EXP.KOKX.WI.Y.0007.000000T0000Z-240404T0600Z/
Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-
158 AM EDT Thu Apr 4 2024

...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING...

Winds will continue to lighten into the early morning hours and the 
advisory is being allowed to expire.

$$

CTZ011-012-NYZ079-081-040900-
/O.CON.KOKX.HW.W.0002.000000T0000Z-240404T0900Z/
Southern Middlesex-Southern New London-Northeast Suffolk-
Southeast Suffolk-
158 AM EDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS 
MORNING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...In Connecticut, Southern Middlesex and Southern New London 
  Counties. In New York, Northeast Suffolk and Southeast Suffolk 
  Counties.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CTZ005>008-040900-
/O.CON.KOKX.WI.Y.0007.000000T0000Z-240404T0900Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-
158 AM EDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS 
MORNING...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 55 mph.

* WHERE...Northern Fairfield, Northern Middlesex, Northern New 
  Haven, and Northern New London Counties.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DR
825 
WWUS71 KOKX 040755
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
355 AM EDT Thu Apr 4 2024

CTZ011-012-NYZ079-081-040900-
/O.CAN.KOKX.HW.W.0002.000000T0000Z-240404T0900Z/
Southern Middlesex-Southern New London-Northeast Suffolk-
Southeast Suffolk-
355 AM EDT Thu Apr 4 2024

...HIGH WIND WARNING IS CANCELLED...

Winds have lowered below High Wind Warning criteria and the warning 
is cancelled.

$$

CTZ005>008-040900-
/O.CAN.KOKX.WI.Y.0007.000000T0000Z-240404T0900Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-
355 AM EDT Thu Apr 4 2024

...WIND ADVISORY IS CANCELLED...

Winds have lowered below Wind Advisory criteria and the advisory is 
cancelled.

$$

DSR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Apr 2, 1:33 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 2, 1:33 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
133 PM EDT Tue Apr 2 2024

.SYNOPSIS...
A warm front approaches from the south and west through today.
A complex low pressure system moves through the region
Wednesday into Thursday morning, then meanders along the New
England coast through Friday night. This low moves east Saturday
through early next week as high pressure builds to the west.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Models are in fairly good agreement with isentropic lift
increasing heading into this afternoon as the weak low ejects
off the Delmarva peninsula. This will mean a period of moderate
rainfall for the area, which could be briefly heavy, at times.
This area of moderate rain can now be seen over the western
third of the area and will affect the eastern half during the
afternoon hours. Rates up to 0.25"/hr are possible.

There may be a brief respite, or rainfall will be light for the
first half of tonight, before another batch of moderate rain
moves into western portions of the forecast area once again
late tonight into Wednesday morning.

A low level jet will gradually increase late tonight, with a
50-60 kt jet between 950 and 900 hPa developing over the CWA by
late Wednesday morning and afternoon. This will help in
enhancing the precipitation, along with introducing breezy
conditions toward daybreak and further lead to increasing winds
through the day on Wednesday. Easterly winds at daybreak
Wednesday will be 20 to 25 mph sustained with gusts up to 30
mph.

Clouds and rain will keep high temperatures below normal for
this time of year. Highs will only be in the upper 40s to around
50. Lows will once again be above normal due to cloud coverage,
ranging from the upper 30s to upper 40s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
A strong coastal low develops Wednesday and moves east to
northeast Wednesday night into Thursday. This low will moderate
to occasionally heavy rainfall with a marginal flood threat
Wednesday. Minor urban and poor drainage flooding possible.

Easterly winds at daybreak Wednesday will be 20 to 25 mph
sustained, with gusts up to 30 mph. Winds will be east with the
highest gusts Wednesday afternoon into the evening. Winds could
be as high as 30 mph sustained, with peak gusts up to 50 mph.
Winds diminish and become northeast Wednesday night.

Clouds and rain will keep high temperatures below normal for
this time of year. Highs will only be in the upper 40s to around
50. Lows will once again be above normal due to cloud coverage,
ranging from the upper 30s to upper 40s.

Minor coastal flooding benchmarks may be approached Wednesday
morning at a few south shore back bay locations. A better chance
of reaching minor coastal flooding along the south shore will be
with the late Wednesday night/early Thursday morning high tide
cycle. Minor flooding will also be possible in the western Sound
during the early morning high tide cycle.

As the low passes over and then moves northeast of us Wednesday
night, strong 850mb cold advection takes place, but it will
likely not be enough to lead to any changeover in precip types,
with the exception of a few flakes mixed in in Orange and/or
Putnam Counties.

Wednesday night and early Thursday morning there will be a
chance for isolated thunder, with the best chances across
southern and eastern zones. It is in these zones that some
models suggest greater than 500 J/kg of MUCAPE. SBCAPE looks
low, and given the setup, any thunderstorms would be elevated.
The confidence of seeing thunderstorms is low, but there is
higher confidence we may see some over the ocean.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
No significant changes have been made to the long term forecast.
With a large upper low becoming closed and the upper trough
nearly cutoff, as an omega pattern sets up, the surface low
meanders along the New England coast into late in the weekend,
before shifting east as another trough digs along the eastern
Canadian coast. Dry weather is expected into Monday as high
pressure builds slowly in from the west.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A developing low pres sys will impact the area thru Wed, passing
across the region Wed night into Thu.

Rain thru this eve with mainly IFR. Breaks to lighter rain and
BR then late tngt into Wed, then heavier rain develops during
the day Wed. Mainly IFR thru the TAF period.

E winds will increase tngt, strengthening significantly on Wed.
Peak gusts to around 50 kt possible aft 18Z Wed across the NYC
and coastal terminals. Winds less further inland.

     NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

MVFR this aftn may hold on a few hours before becoming IFR,
especially JFK. Otherwise, amendments possible thru the TAF
period for changing cigs/vis.

Winds at 1000 ft around 50kt Wed aftn and eve.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

Rest of Wednesday: IFR or lower in rain. The rain could be
mixed with wet snow at KSWF late Wednesday night. E winds with
peak gusts around 50 kt possible. Winds 50kt or more at 2k ft.

Thursday: MVFR or lower with lingering rain, possibly mixed with wet
snow at KSWF. NW gusts 20-25 kt.

Friday: Mainly VFR. Slight chance of showers. NW flow with gusts
around 25kt.

Saturday: MVFR possible with N flow.

Sunday: VFR with N flow.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Increasing easterly flow on the harbor, western and central
ocean zones, the south shore bays, and western Sound have
prompted SCA for this afternoon. As easterly winds increase
later for eastern areas, SCA is not needed for today. As winds
continue to increase, a Gale Warning has been issued for the
western waters for tonight through the first half of Wednesday
night as a low level jet increases over the forecast area,
bringing winds of 35 to 40 kt. The Gale warning starts Wednesday
morning for the eastern waters, with a SCA in effect for
tonight. Waves increase beginning today and continuing into
tonight to 4 to 8 ft on the ocean, and 3 to 5 ft on the Sound
and into east portions of lower NY harbor.

Gale conditions look to be likely across all the waters
Wednesday, especially in the afternoon, and a Gale Warning has
been posted for Wednesday into Wednesday evening. As the low
begins to move east Wednesday night winds and seas will be
quickly diminishing with a period of SCA conditions into early
Thursday on the non-ocean waters, and SCA conditions remain on
the ocean waters through Friday, and possibly into Friday
evening. Conditions are then sub SCA late Friday night into
Saturday night.

&&

.HYDROLOGY...
Around 1.5 to 3 inches of rain is forecast today through
Thursday. There will be two rounds of more significant rainfall,
one today, with 0.5 to 0.75 inches possible, and another
Wednesday into Wednesday evening with 1 to 1.5 inches possible,
when moderate to briefly heavy rainfall is possible. There is a
marginal risk for excessive rainfall during Wednesday with poor
drainage flooding and urban and low lying flooding possible.

&&

.TIDES/COASTAL FLOODING...
Astronomically, by the middle of this week, we will be past the
halfway point between the full and the new moon cycles. There
will be an increase in the tidal levels around high tide. This
combined with a long period swell and increasing long fetch
easterly flow will lead to increased water piling.

Local minor flooding benchmarks may be reached, or just
touched, late tonight/early Wednesday morning along the South
Shore Back Bays. A higher chance to reach minor flooding will
be with the late Wednesday night/early Thursday morning high
tide cycle. Some moderate coastal flooding will be possible as
well. And minor flooding will also be possible across the
western Sound with the early Thursday morning high tide cycle.

We will need around 2.5 ft for minor coastal flood Wednesday
night/early Thursday in terms of surge and around 3.5 to 4 ft
for moderate coastal flood Wednesday night/early Thursday in
terms of surge.

Particularly it seems the South Shore Bays and parts of Western
LI Sound will have the highest of the surge with all the
easterly flow so these locations could see some moderate coastal
flooding Wednesday night/early Thursday morning.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EDT
     Wednesday for ANZ331-332-340-350.
     Gale Warning from 6 AM Wednesday to 2 AM EDT Thursday for
     ANZ331-332-340-350.
     Small Craft Advisory until 6 PM EDT this evening for ANZ335-
     338-345-353-355.
     Gale Warning from 6 PM this evening to 2 AM EDT Thursday for
     ANZ335-338-345-353-355.

&&

SYNOPSIS...JM/BR
NEAR TERM...BR/JT
SHORT TERM...BR
LONG TERM...
AVIATION...JMC
MARINE...JM/BR
HYDROLOGY...JM/BR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 2, 7:24 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
724 AM EDT Tue Apr 2 2024

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-031130-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
724 AM EDT Tue Apr 2 2024

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather that would meet NWS
warning criteria is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-345-353-355-031130-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
724 AM EDT Tue Apr 2 2024

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-350-031130-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
724 AM EDT Tue Apr 2 2024

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 2 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:32 AM EDTGale WarningOKX25 hr
Apr 2, 3:20 PM EDTHigh Wind WatchOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more13 hr
Apr 2, 3:23 PM EDTCoastal Flood WarningOKXBronx, Nassau, Queens, Suffolk, Westchester44 hr
Apr 2, 3:23 PM EDTCoastal Flood AdvisoryOKXKings, New York, Queens, Richmond40 hr
Apr 2, 3:26 PM EDTGale WarningOKX4 hr
Apr 2, 3:26 PM EDTStorm WarningOKX37 hr
Apr 2, 4:52 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester22 hr
Apr 2, 7:42 PM EDTSmall Craft AdvisoryOKX10 hr
Apr 2, 3:23 PM EDTCoastal Flood WatchOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region24 hr

Nearby

Wind Advisories in New Jersey, 2024Wind Advisories in Connecticut, 2024Wind Advisories in New York, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.